Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 13, NWS Tallahassee, FL

February 20, 2015

NWS Tallahassee, FL issued this small craft advisory at Feb 20, 2015, 4:00 AM EST. It took effect at Feb 20, 2015, 7:00 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2015, 4:00 AM EST (09:00 UTC)
In effect from
Feb 20, 2015, 7:00 PM EST
Expired
Feb 22, 2015, 1:00 AM EST
In force
30 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WHUS72 KTAE 200900
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EST FRI FEB 20 2015

...HAZARDOUS BOATING CONDITIONS BEGINNING LATER TODAY...

.WINDS WILL STEADILY INCREASE TODAY...BEGINNING WITH CAUTIONARY
LEVELS LATE THIS AFTERNOON...BECOMING SOLID ADVISORY LEVEL BY THIS
EVENING. 

GMZ750-755-770-775-211200-
/O.NEW.KTAE.SC.Y.0013.150221T0000Z-150222T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
400 AM EST FRI FEB 20 2015

...A SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST SATURDAY. 

* PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. 

* PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET. HIGHEST WEST
  OF APALACHICOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
6 follow-up statements
631 
WHUS72 KTAE 201501
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 AM EST FRI FEB 20 2015

...HAZARDOUS BOATING CONDITIONS BEGINNING LATER TODAY...

.WINDS WILL STEADILY INCREASE TODAY...BEGINNING WITH CAUTIONARY
LEVELS LATE THIS AFTERNOON...BECOMING SOLID ADVISORY LEVEL BY
THIS EVENING.

GMZ750-755-770-775-202315-
/O.CON.KTAE.SC.Y.0013.150221T0000Z-150222T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1001 AM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SATURDAY. 

* PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET. HIGHEST WEST
 OF APALACHICOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
794 
WHUS72 KTAE 202115
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EST FRI FEB 20 2015

...HAZARDOUS BOATING CONDITIONS LIKELY THROUGH SATURDAY EVENING...  

GMZ750-755-770-775-210930-
/O.CON.KTAE.SC.Y.0013.150221T0000Z-150222T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
415 PM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

* PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS. 

* PEAK SEAS: 6 TO 9 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST WEST
  OF APALACHICOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
235 
WHUS72 KTAE 210936
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 AM EST SAT FEB 21 2015

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THIS
EVENING... 

GMZ750-755-770-775-220600-
/O.EXT.KTAE.SC.Y.0013.000000T0000Z-150222T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
436 AM EST SAT FEB 21 2015

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT...

THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 1 AM EST SUNDAY.

* PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* PEAK SEAS: 6 TO 9 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST WEST
  OF APALACHICOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
801 
WHUS72 KTAE 211452
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EST SAT FEB 21 2015

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THIS
EVENING...

GMZ750-755-770-775-212300-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-150222T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
952 AM EST SAT FEB 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET...HIGHEST WEST
  OF APALACHICOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MCDERMOTT
929 
WHUS72 KTAE 212324
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EST SAT FEB 21 2015

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE PAST MIDNIGHT
TONIGHT... 

GMZ750-755-770-775-220400-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-150222T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
624 PM EST SAT FEB 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. 

* PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET...HIGHEST TO
  THE SOUTHWEST OF APALACHICOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GOULD
679 
WHUS72 KTAE 220153
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 PM EST SAT FEB 21 2015

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE PAST MIDNIGHT
TONIGHT...

GMZ750-755-770-775-220600-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-150222T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
853 PM EST SAT FEB 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. 

* PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET...HIGHEST TO 
  THE SOUTHWEST OF APALACHICOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GOULD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:33 AM EST, 27 minutes earlier.

Area forecast discussion, Feb 20, 3:33 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 AM EST Fri Feb 20 2015

.Near Term [Through Today]...

We are on track to see a widespread hard freeze across the region
this morning. In fact, the hard freeze is already underway in some
areas. The massive upper low will lift northeast today with nearly
zonal flow in place across the Gulf Coast states by day's end.
Surface high pressure will slide southeast from the Tennessee Valley
to coastal North Carolina today which will veer our winds to a more
mild easterly direction. We therefore expect a greater temperature
recovery today under full sun. Max temps in the 40s will be limited
to areas north of a Valdosta to Dothan line with lower 50s to the
south of that line.

.Short Term [Tonight Through Sunday]...

Over the course of the short range forecast, the anomalous eastern
CONUS trough will lift out of the Southeast with mostly zonal flow
prevailing aloft as the southern stream lifts north. By Sunday, a
northern and southern stream anomaly will merge over the Southern
Plains and move east into the Mississippi and Ohio Valleys. At the
surface, high pressure will follow behind the departing trough,
veering flow to the south Saturday through Sunday. Through the day
Sunday, a cold front will near the Tri-State region associated
with the aforementioned merging systems.

As far as rain chances are concerned, we'll remain mostly dry
through Sunday. Saturday features no chance for rain, while a
slight chance exits on Sunday as weak isentropic ascent may occur
with the veering low-layer flow and some rain may creep into our
westernmost counties associated with the approaching frontal
system. So, the best chance for rain on Sunday will be west of the
Apalachicola river in Florida, and across southeast AL and extreme
southwest GA.

A drastic change in temperatures is expected during the period.
Both Saturday and Sunday will feature above average daytime
temperatures, with highs in the low 70s on Saturday, and possibly
in the middle to upper 70s on Sunday. While we'll have one more
night in the 30s tonight, Saturday night will likely be in the 50s
everywhere.

.Long Term [Sunday Night Through Friday]...

There is a lot of uncertainty in the extended range forecast as
the GFS and ECMWF cannot agree on the strength of a northern
stream anomaly diving through the Plains. Thus, this difference
propagates into just how the northern stream will affect the
southern stream, and subsequently how the surface patterns evolve
locally. Either way, it appears as though we'll be transitioning
over to a wet period with the possibility for two frontal systems,
one early next week, and another later in the week. With a more
active pattern, expect average temperatures to be slightly below
normal, though the coldest air would likely be behind the second
system late in the week.

&&

.Aviation...
[Through 06Z Saturday]

VFR conditions will prevail through the period with light winds.

&&

.Marine...

Winds will gradually increase through today, eventually to
advisory levels tonight as the calm center of high pressure moves
east. Expect headline conditions to cease as a weak area of low
pressure moves through the Gulf late in the weekend. We'll likely
see a couple rounds of headline levels next week as a couple of
frontal systems move into and through the Gulf.

&&

.Fire Weather...

The dry airmass will continue to encompass the region today. Red
flag warnings continue for Southeast Alabama and Walton County
Florida and have now also been issued for Leon and Wakulla Counties
in Florida. ERC values were observed very near criteria in the
latter two counties yesterday and another very dry afternoon with RH
down in the teens is expected to bump this fuel moisture component
to critical levels today. Onshore flow will increase humidity levels
substantially for Saturday with red flag conditions not expected
next week. Dispersion indices will be relatively low today and high
on Saturday.

&&

.Hydrology...

Rivers are currently running low. While rain chances will return
over the weekend, rainfall totals are not expected to be sufficient
to cause any flooding concerns.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   54  36  70  51  77 /   0   0   0  10  30
Panama City   52  45  66  58  70 /   0   0   0  20  40
Dothan        49  36  68  52  72 /   0   0   0  30  50
Albany        48  33  67  50  73 /   0   0   0  20  40
Valdosta      50  34  69  50  77 /   0   0   0  10  20
Cross City    53  35  71  51  78 /   0   0   0  10  10
Apalachicola  53  45  65  58  70 /   0   0   0  10  30

&&

.TAE Watches/Warnings/Advisories...

FL...Hard Freeze Warning until 9 AM EST /8 AM CST/ this morning for
     Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
     Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
     Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
     Madison-South Walton-Washington.

     Red Flag Warning from 9 AM this morning to 5 PM CST this
     afternoon for Central Walton-Inland Walton-South Walton.

     Red Flag Warning from 8 AM this morning to 7 PM EST this evening
     for Inland Wakulla-Leon.

GA...Hard Freeze Warning until 9 AM EST this morning for Baker-Ben
     Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
     Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
     Turner-Worth.

AL...Hard Freeze Warning until 8 AM CST this morning for Coffee-Dale-
     Geneva-Henry-Houston.

     Red Flag Warning from 9 AM this morning to 5 PM CST this
     afternoon for Coffee-Dale-Geneva-Henry-Houston.

GM...Small Craft Advisory from 7 PM EST this evening until 7 PM
     EST Saturday evening for waters from Destin to the
     Ochlockonee River out to 60 NM.

&&

NEAR TERM...WOOL
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...WOOL
MARINE...HARRIGAN
FIRE WEATHER...WOOL
HYDROLOGY...WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 10:15 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton57 hr
Feb 20, 6:02 PM ESTHigh Surf AdvisoryTAEWalton28 hr

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.